Jump to ContentJump to Main Navigation
Show Summary Details

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

IMPACT FACTOR increased in 2015: 0.987
Rank 59 out of 312 in category Mathematics and 93 out of 254 in Applied Mathematics in the 2015 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2015: 0.583
Source Normalized Impact per Paper (SNIP) 2015: 1.106
Impact per Publication (IPP) 2015: 0.712

Mathematical Citation Quotient (MCQ) 2015: 0.43

249,00 € / $374.00 / £187.00*

See all formats and pricing
Select Volume and Issue


Conjugate gradient regularization under general smoothness and noise assumptions

1Universität Potsdam, Institut für Mathematik, Am Neuen Palais 10, 14469 Potsdam, Germany.

2Weierstraß Institute for Applied Analysis and Stochastics, Mohrenstraße 39, 10117 Berlin, Germany.

Citation Information: Journal of Inverse and Ill-posed Problems. Volume 18, Issue 6, Pages 701–726, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: 10.1515/jiip.2010.033, December 2010

Publication History

Published Online:


We study noisy linear operator equations in Hilbert space under a self-adjoint operator. Approximate solutions are sought by conjugate gradient type iteration, given as Krylov-subspace minimizers under a general weight function. Solution smoothness is given in terms of general source conditions. The noise may be controlled in stronger norm. We establish conditions under which stopping according to a modified discrepancy principle yields optimal regularization of the iteration. The present analysis extends much of the known theory and reveals some intrinsic features which are hidden when studying standard conjugate gradient type regularization under standard smoothness assumptions. In particular, under a non-self adjoint operator, regularization of the associated normal equation is a direct consequence from the main result and does not require a separate treatment.

Keywords.: Conjugate gradient type regularization; general smoothness

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Qinian Jin and Peter Mathé
SIAM/ASA Journal on Uncertainty Quantification, 2013, Volume 1, Number 1, Page 386
Bernd Hofmann and Peter Mathé
Inverse Problems, 2012, Volume 28, Number 10, Page 104006
Peter Mathé and Ulrich Tautenhahn
Journal of Inverse and Ill-posed Problems, 2011, Volume 19, Number 6
Peter Mathé and Ulrich Tautenhahn
Inverse Problems, 2011, Volume 27, Number 3, Page 035016

Comments (0)

Please log in or register to comment.